Waterspout, Winthrop Harbor to Wilmette Harbor Il
- When
- August 10, 6:42 AM CST to 6:43 AM CST
- Where
- Winthrop Harbor to Wilmette Harbor Il forecast zone, 7.84 mi NNW of Wilmette Harbor
- Reported by
- Trained Spotter
- Coordinates
- 42.172, -87.748
A trained spotter reported two waterspouts about five miles southeast of Fort Sheridan Beach. The waterspouts occurred about five minutes apart and each lasted about a minute.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A trained spotter reported two waterspouts about five miles southeast of Fort Sheridan Beach. The waterspouts occurred about five minutes apart and each lasted about a minute.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 10, 5:56 AM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
656 AM CDT FRI AUG 10 2012
.DISCUSSION...
500 AM CDT
TWO MAIN SYSTEMS AFFECTING/TO AFFECT THE REGION IN THE SHORTER
TERM. FIRST IS THE UPPER TROUGH OVER CENTRAL ONTARIO AND THE
WESTERN GREAT LAKES SOUTH TO THE LOWER OH VALLEY. WITHIN THIS
TROUGH ARE MULTIPLE DISTURBANCES ROTATING AROUND AN UPPER LOW
THAT IS FINALLY STARTING TO CONGEAL WITH A CYCLONIC ROTATION
CENTER DEVELOPING OVER SOUTHEAST LAKE MI EARLY THIS MORNING AS A
JET MAX ROUNDS THE BOTTOM OF THE TROUGH OVER THE LOWER AND MID OH
VALLEY. MODELS HANDLING GROSS DETAILS WELL IN SHORT TERM AND ALL
AGREE IN MOVING THE CENTER OF THE UPPER LOW TO OVER/NEAT DTW BY
00Z SAT.
MAIN RAIN AREA WITH THIS SYSTEM NOW IN AND ARC FROM SOUTHEAST
LAKE MI NORTHEAST AND EAST ACROSS CENTRAL LOWER MI THEN SOUTHEAST
AND ACROSS WESTERN LAKE ERIE TO NORTH CENTRAL OH AND SOUTHWEST TO
THE MID OH VALLEY AS THE JET MAX WRAPS A DRY SLOT NORTHEASTWARD
INTO THE UPPER SYSTEM.
A COMBINATION OF SYNOPTIC RAIN UNDER THE FORMING MAIN UPPER LOW
CENTER AND LAKE ENHANCEMENT DUE TO LARGE DELTA T BETWEEN QUITE
WARM LAKE MI WATERS AND COOL 850HPA TEMPERATURES OF 9-10C. WHILE
RAIN IS EXPECTED TO CONTINUE TO MOVE OFF TO THE EAST WITH THE
UPPER LOW CENTER...ADDITIONAL COLD AIR ADVECTION WITH 850HPA
TEMPERATURES PROGGED AT 8-9C OVER LAKE MI DURING THE DAY WILL
ENCOURAGE THE CONTINUATION AND EVEN SOME STRENGTHENING OF THE
LAKE EFFECT SHOWERS THIS MORNING BEFORE MID LEVEL WARMING
COMMENCES AND BEGINS TO INHIBIT VERTICAL DEPTH OF LAKE EFFECT
CLOUDS. ALSO...STRONG NORTH-NORTHEAST TO NORTH FLOW THROUGH A
DEEP LAYER OF THE TROPOSPHERE IS TO BACK WITH TIME AS THE
UPPER...MID AND SURFACE LOWS ALL MOVE OFF TO THE EAST AND
NORTHEAST DURING THE DAY. THIS WILL SHIFT THE TARGET AREA FOR THE
LAKE EFFECT SHOWERS FROM THE CHICAGO SHORE AND SOUTH SIDE INTO THE
SOUTH SUBURBS EASTWARD INTO FAR NORTHWEST INDIANA LATER TODAY.
LIGHTER LAKE EFFECT SHOWERS MAY LINGER OVER NORTHWEST THIS
EVENING IN BEFORE THE LOW LEVEL FLOW BACKS FURTHER TO OUT OF THE
NORTHWEST.
FOR THE REST OF THE FORECAST AREA...A SHORT WAVE CURRENTLY OVER
EAST CENTRAL IL MOVING THROUGH THE BOTTOM THE UPPER TROUGH HAD
PRODUCED SHOWERS AND SOME THUNDERSTORMS DURING LATER THU EVENING
FROM SOUTHWEST WI TO NORTHWEST IL BEFORE WEAKENING AS THE CLIPPED
THE FAR WESTERN EDGE OF THE LOCAL FORECAST AREA...AND THEN FINALLY
DISSIPATING. ANOTHER SHORT WAVE HAS BEEN DROPPING SOUTH-SOUTHEAST
FROM WEST CENTRAL WI TO FAR SOUTHEAST MN DOWN THE WEST SIDE OF THE
UPPER TROUGH DURING THE EARLY MORNING HOURS. WHILE THIS
DISTURBANCE IS DIFFICULT TO FOLLOW IN NOISY MODEL VORTICITY
FIELDS...PROGGED 500HPA HEIGHT CONTOURS SWING THE SHORT WAVE
SOUTH-SOUTHEAST TO NORTHERN IL BY 18Z TODAY AND THEN SOUTHEAST TO
NORTHERN IN AND EAST CENTRAL IL BY 00Z SAT. HAVE PLACED SLIGHT
CHANCE POPS ACROSS THE SOUTHWEST AND SOUTH CENTRAL PORTIONS OF THE
FORECAST AREA FOR TODAY AS THE SHORT WAVE TROUGH IS TO PASS
OVERHEAD THOUGH FORECAST TEMPERATURE AND DEW POINT PROFILES DO NOT
INDICATE MUCH IN THE WAY OF AVAILABLE CAPE FOR ANY SIGNIFICANT
CONVECTION.
AS THE STORM SYSTEM SOLIDIFIES INTO A SINGLE UPPER LOW THE SURFACE
LOW...CURRENTLY SOMEWHAT ILL DEFINED IN WEST CENTRAL OR NORTHWEST
OH IS TO DEEPEN TODAY. PRESSURE FALLS STARTING TO INCREASE OVER
SOUTHEAST LOWER MI AND THE LAKE ST. CLAIRE AREAS ARE A SIGNAL THAT
THIS DEEPENING IS UNDERWAY. DEEPENING LOW PRESSURE TO THE EAST OF
THE LOCAL AREA AND A RATER UNSEASONABLY STRONG SURFACE RIDGE ARE
EXPECTED TO LEAD TO INCREASING WINDS TODAY. EARLY MORNING COASTAL
MARINE OBSERVATIONS AS WELL AS SOUTHERN LAKE MI BUOY 45007
RECENTLY GUSTING AROUND 25 KT OUT OF THE NORTH-NORTHEAST TO
NORTHEAST WITH 88D AND TERMINAL DOPPLERS MEASURING 25 KT
NORTHEAST WINDS IN THE LOWER 2KM. WINDS ARE FORECAST TO INCREASE
TO 30-35 KT ON SOUTHERN LAKE MI WITH TO 25-30KT WINDS OVER THE
LAND. WITH ONLY A GRADUAL BACKING OF THE WINDS ALONG WITH A SLOW
DROP IN THE STRENGTH OF THE WINDS...ALONG WITH COOL AIR OVER WARM
WATER...EFFICIENT MOMENTUM TRANSFER WILL FROM AIR TO WATER WILL
OCCUR RESULTING IN WAVE CONDITIONS MORE OFTEN SEEN AS WE HEAD
INTO THE COOL SEASON...NOT DURING THE FIRST PART OF AUGUST. HIGH
WAVES...ROUGH SURF AND RIP CURRENTS WILL POSE HAZARDS TO SMALL
CRAFT...SWIMMERS...AND THOSE VENTURING ALONG THE LAKE SHORE
ESPECIALLY WHERE THE SHORELINE IS UNPROTECTED BY A BREAKWALL.
WINDS WILL SETTLE DOWN AS THE NIGHT PROGRESSES AS THE SURFACE LOW
MOVES FURTHER OFF TO THE NORTHEAST AND THE SURFACE RIDGE AXIS
MOVES OVER THE UPPER MIDWEST AND MID MS VALLEY. THIS SHOULD RESULT
IN A PLEASANT DAY SATURDAY AND AGAIN SUNDAY...AT LEAST UNTIL LATE
IN THE DAY...WITH HIGHS BOTH DAYS GENERALLY IN THE 75-80 DEGREE
RANGE ACROSS THE AREA.
CLOUDS WILL GRADUALLY BE ON THE INCREASE AS SUNDAY PROGRESSES AS
ANOTHER UPPER TROUGH...CURRENTLY JUST OFF THE PACIFIC NORTHWEST
COAST...MOVES SOUTHEAST FROM THE DAKOTAS TO THE UPPER MS AND MID
MO VALLEYS DURING SUN. AS THIS SYSTEM MOVES OVER THE REGION LATER
SUN NIGHT AND MON IT WILL BRING A RETURN TO THE THREAT OF SHOWERS
AND THUNDERSTORMS. ONCE THIS SYSTEM PASSES BY A NORTHWEST UPPER
FLOW PERSISTS WED BUT BACKS TO WESTERLY BY THU. THIS FLOW WILL
BEGIN TO ADVECT WARM AIR FROM THE NORTHERN HIGH PLAINS TO THE MID
MS VALLEY RESULTING IN TEMPERATURES CLIMBING BACK INTO THE LOWER
AND MID 80S TUE...AND MID TO UPPER 80S WED.
AFTER THE THREAT OF SHOWERS AND THUNDERSTORMS LATE SUN NIGHT
AND MON LITTLE IF ANY CHANCE OF RAIN WILL EXIST UNTIL LATER IN
THE WEEK...WED NIGHT AND THU...AS A STORM SYSTEM MOVING EAST FROM
MANITOBA INTO ONTARIO DRAGS A COLD FRONT ACROSS THE UPPER MIDWEST
TO THE LOCAL AREA.
TRS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* OCCASIONAL LAKE EFFECT SHOWERS THRU THIS MORNING. PSBLY SOME
EMBEDDED THUNDER/LIGHTNING AS WELL.
* LOW END VFR CIGS WITH OCCASIONAL MVFR CIGS.
* NORTH WINDS PSBLY NORTHEAST FOR A FEW HOURS MIDDAY...THEN BACK
TO NORTH. SPEEDS WILL STEADILY INCREASE...WITH GUSTS APPROACHING
25 TO 28 KT BY LATE THIS MORNING.
BEACHLER
//DISCUSSION...UPDATED 12Z...
SFC LOW PRESSURE SYSTEM OVER WESTERN LAKE ERIE CONTINUE TO
STRENGTHEN THEN DRIFT NORTH OVER FAR EASTERN LAKE HURON. THIS
WILL ALLOW A STRONG PRESSURE GRADIENT TO FORM ALONG THE WESTERN
SIDE OF THE LOW PRESSURE...ALLOWING FOR BREEZE CONDITIONS TO
DEVELOP SHORTLY AFT DAYBREAK. GUSTS BY MID- MORNING WILL APPROACH
25 KT FROM THE NORTH SLIGHTLY NORTHEAST...THEN GUSTS WILL INCREASE
TO 28 KT AND CONTINUE THRU THE REMAINDER OF THE DAY. CONDS WILL
REMAIN PRIMED FOR LAKE EFFECT PRECIPITATION TO FORM AND MAY COME
CLOSE TO ORD/MDW. AT THIS TIME THE ONLY MENTION OF RA WILL BE IN
AN EARLY MORNING TEMPO GROUP BASED ON PRECIP SLIDING SOUTH FROM
FAR SE WISC/CENTRAL LAKE MI. CIGS WILL MAINLY FALL IN THE MVFR TO
BORDERLINE VFR CATEGORY THRU 15-18Z...THEN AS THE LOW PRESSURE
SYSTEM BEGINS TO LIFT NORTHEAST CIGS SHUD IMPROVE WITH DRIER AIR
FILTERING IN. EXPECT BY 22Z CIGS TO BECOME SCT WITH BASES ARND
4KFT AGL. WINDS WILL HOWEVER REMAIN BREEZY AT TIMES FROM THE NORTH
UNTIL AFT SUNSET OR SHORTLY AFT SUNSET. THEN WINDS WILL STEADILY
DECOUPLE AS HIGH PRESSURE BUILDS IN FROM THE WEST.
BEACHLER
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* HIGH CONFIDENCE IN WIND DIR/SPEED AND GUSTS.
* MEDIUM CONFIDENCE IN TIMING OF WIND GUSTS.
* MEDIUM CONFIDENCE IN CIGS.
* HIGH CONFIDENCE IN VSBY FORECAST.
BEACHLER
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT...VFR.
SUNDAY...VFR. CHC SHRA LATE.
MONDAY...VFR. CHC SHRA/TSRA PSBL MVFR CIGS FOR A PERIOD.
TUESDAY...VFR.
WEDNESDAY THROUGH THURSDAY...VFR. CHC SHRA/TSRA.
BEACHLER
&&
.MARINE...
229 AM CDT
GALE WARNING WILL REMAIN IN EFFECT THROUGH LATE TONIGHT. IT IS
POSSIBLE THAT A FEW LOCATIONS ALONG THE EASTERN SHORELINE OF LAKE
MICHIGAN COULD SEE OCCASIONAL GUSTS LINGER INTO SAT
MORNING...HOWEVER IT APPEARS THE FREQUENCY STEADILY DIMINISHES
LATE TONIGHT.
A LARGE WEAK LOW PRESSURE LOCATED OVER SOUTHEAST INDIANA IS
EXPECTED TO STRENGTHEN AND LIFT NORTHEAST TOWARDS LAKE ERIE TODAY.
GUIDANCE THEN TAKES THIS LOW PRESSURE SYSTEM NORTH ACROSS EASTERN
LAKE HURON. THIS IS A SLIGHTLY FURTHER EAST PATH THAN EARLIER
FORECASTS...WHICH MOST LIKELY WILL HAVE MINIMAL IMPACT ON THE WIND
DIRECTION AND SPEEDS. WITH SUCH A TIGHT GRADIENT EXPECTED OVER
LAKE MICHIGAN...NORTH GALES TO 35 KT CAN BE EXPECTED FOR MUCH OF
THE DAY. A FEW GUSTS MAY EVEN TOUCH 40 KT...HOWEVER CONFIDENCE IS
MUCH HIGHER THAT THESE GUSTS WILL BE AROUND 35 KT.
AS THE LOW PRESSURE SYSTEM THEN DRIFTS FURTHER EAST
OVERNIGHT...THE GRADIENT IS EXPECTED TO STEADILY DIMINISH. THUS
ALLOWING THE NORTH GALES TO END LATE TONIGHT. HIGH PRESSURE WILL
THEN BUILD IN FROM THE WEST AND ALLOW WINDS TO CONTINUE TO
DIMINISH THROUGHOUT THE REMAINDER OF THE WEEKEND.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ006-ILZ014 UNTIL 10 PM SATURDAY.
IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 10 PM SATURDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 9 PM FRIDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 546 AM CDT FRI AUG 10 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 546 AM CDT FRI AUG 10 2012 /646 AM EDT FRI AUG 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. * ISOLATED THUNDERSTORMS ARE LIKELY THIS MORNING NEAR THE LAKE THIS MORNING. * WATERSPOUTS ARE POSSIBLE ON LAKE MICHIGAN THIS MORNING. IN VERY RARE INSTANCES WATERSPOUTS CAN MOVE ONSHORE AS BRIEF TORNADOES POSING A LOCALIZED THREAT TO AREAS ADJACENT TO THE LAKE. * AN INCREASED RISK OF RIP CURRENTS WILL CONTINUE ALONG THE LAKE MICHIGAN SHORE. * LARGE BATTERING WAVES ON LAKE MICHIGAN COULD RESULT IN SOME MINOR LAKESHORE FLOODING OR OVERWASH IN THE MOST TYPICAL WAVE SUSCEPTIBLE AREAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE INCREASED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORE WILL CONTINUE DURING SATURDAY AND SATURDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT... WITH A CHANCE OF THUNDERSTORMS MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-111100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 546 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. * ISOLATED THUNDERSTORMS ARE LIKELY THIS MORNING. * THESE IS A CHANCE OF WATERSPOUTS THIS MORNING. * A GALE WARNING CONTINUES FOR ALL OF THE ILLINOIS AND INDIANA WATERS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT SATURDAY AND SATURDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT... WITH A CHANCE OF THUNDERSTORMS MONDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY WITH A CHANCE OF THUNDERSTORMS THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-111100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 546 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. * WINDS WILL BLOW AT GALE FORCE TODAY AND THIS EVENING. * ISOLATED THUNDERSTORMS ARE LIKELY THIS MORNING ON FAR SOUTHERN LAKE MICHIGAN. * THERE IS A CHANCE OF WATERSPOUTS THIS MORNING ON FAR SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS ON SOUTHERN LAKE MICHIGAN MONDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT WITH A CHANCE OF THUNDERSTORMS THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The Chicago radar (KLOT), 69 km away, was scanning. The volume nearest the first event began at 12:42 UTC.
2 waterspout. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Michigan in 2012Every state in 2012This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410689, 410690.